MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Codes Failure to Deliver (2338); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant procedure, iol was loaded into cartridge seamlessly.When the iol was injected, it was trapped in a tunnel observing the damaged optics.The iol was removed where such damage was evidenced.The surgery was completed on same day with unspecified replacement iol.Additional information received stating that the lens was not implanted in the patient.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The lens was returned for evaluation.Solution is dried on the lens.The lens is cut and broken into three pieces and adhered to each other by solution.A notch is broken off the edge of the optic.One section of the optic is split cracked across the center.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The file indicates the use of unspecified associated products.It is unknown if qualified associated products were used lens damage was observed.All lenses are 100 percent inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.It is unknown if qualified associated products were used.Company foldable intraocular lenses (iols) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The instructions for use (ifu) instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Company iol ifu: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22459441
Report Number1119421-2025-01877
Device Sequence Number18287194
Product Code HQL
UDI-Device Identifier00380652251587
UDI-Public(01)00380652251587(17)280305(11)240307(10)15814886
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.250
Device Lot Number15814886
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CARTRIDGE; UNSPECIFIED INJECTOR; UNSPECIFIED VISCOELASTIC
Patient Age40 YR
Patient SexFemale